Home
Subscribe (free)
About NaturalNews
Contact Us
Write for NaturalNews
Media Info
Advertising Info
Acetaminophen

Study: Tylenol, acetaminophen linked to causing blood cancer

Monday, May 16, 2011 by: Jonathan Benson, staff writer
Tags: acetaminophen, blood cancer, health news

Most Viewed Articles
Popular on Facebook
http://www.naturalnews.com/032414_acetaminophen_blood_cancer.html
Delicious
diaspora
Print
Email
Share
(NaturalNews) A new study out of the University of Washington (UW) provides even more evidence that taking over-the-counter painkillers can kill you. Published in the Journal of Clinical Oncology, the study explains that taking acetaminophen, the active ingredient in Tylenol, for extended periods of time can increase a person's risk of developing blood cancer.

Dr. Roland Walter, an assistant professor of medicine at UW, and his colleagues examined data on nearly 65,000 men and women between the ages of 50 and 76 who participated in the Vitamins and Lifestyle (VITAL) study, which was published in the American Journal of Epidemiology in 2004. They found that participants who took acetaminophen at least four days a week over the course of four years were twice as likely to develop certain blood cancers compared to people who took less or none of the drug.

"We found that high use of acetaminophen, one of the most frequently used medications worldwide, was associated with an almost twofold increased risk of incident hematologic malignancies," said Walter, referring to non-Hodgkin lymphomas, plasma cell disorders, and myeloid neoplasms. "Acetaminophen use on the majority of the days over many years appears to be associated with this new adverse effect."

The US Food and Drug Administration (FDA) already warns that acetaminophen is toxic to the liver, and is linked to liver failure and other serious problems (http://www.fda.gov/drugs/drugsafety/informat...). Acetaminophen is found in many common drugs, including in Excedrin, Nyquil, and Theraflu. Previous studies have also linked acetaminophen to kidney damage, asthma, and death (http://www.naturalnews.com/acetaminophen.htm...).

According to a 2009 study published in the American Journal of Preventive Medicine, acetaminophen is the leading cause of drug overdose-related emergency room (ER) visits among children. More than 7,000 children end up in the ER every year from acetaminophen overdoses (http://www.ajpmonline.org/webfiles/images/jo...).

Sources for this story include:

http://news.yahoo.com/s/hsn/20110511/hl_hsn/...
Join the Health Ranger's FREE email newsletter
Get breaking news alerts on GMOs, fluoride, superfoods, natural cures and more...
Your privacy is protected. Unsubscribe at any time. | Learn more...
comments powered by Disqus

The War on Independent Media Has Begun

A coordinated censorship attack is being waged against the entire independent media by Google, YouTube and Facebook. After we were banned by Google for nearly a week, now Facebook is deliberately blocking the sharing of our stories to further censor our important reporting for human freedom and medical choice. Soon, the only way we will be able to reach you is via email, and Google is sometimes blocking our email delivery to gmail users.

Enter your email address below to subscribe to our email announcement list (but don't use gmail). Your privacy is protected and you can unsubscribe at any time. If you don't join our email list, you may never see our valuable content again via Facebook, Google or YouTube. CENSORSHIP has now reached EXTREME levels across the 'net. The truth is being suffocated. Subscribe now if you want to escape the delusional bubble of false reality being pushed by Google and Facebook.

Once you click subscribe, we will send you an email asking you to confirm your free subscription.